Description of Deadly Rash Caused by Medications Like Lamictal
In a small number of cases people who take Lamictal or some other anticonvulsance can develop a deadly rash named Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) (a more severe version). Again this is rare. However, if you develop a rash, here is a description of SJS leisions.
If you this there is even a small rash is related to this syndrom see a doctor immediately and tell them what medications you are on. Again, without treatment this can kill you.
1. The rash begins as a round erythematous papule, which enlarges up to 1 to 2 cm over 24 to 48 hours. The periphery of the lesion is erythematous and raised or edematous. The center becomes more cyanotic looking and can be white/yellow or gray. This is the pathognomonic “target lesion,” but it may not be present in all cases. If a blister forms in the middle, the term “iris lesion” is more appropriate.2. Lesions are generally symmetrical, with acral to central spread including extensor surfaces, face, palms, and soles. Mucosal lesions indicate a more severe type; bullae with sloughing in large sheets suggests TEN.
About Natasha Tracy
Natasha Tracy is an award-winning writer, speaker and consultant from the Pacific Northwest. She has been living with bipolar disorder for 18 years and has written more than 1000 articles on the subject.